Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2012, 11:22 AM EDT for 4 counties in Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 11:22 AM EDT (15:22 UTC)
- Expired
- Jul 24, 2012, 11:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 11:40 AM EDT | TSTM WND DMG | Yellow Springs, OH | LARGE TREE DOWN BLOCKING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:35 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
202
WUUS51 KILN 241522
SVRILN
OHC023-027-047-057-241545-
/O.NEW.KILN.SV.W.0191.120724T1522Z-120724T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1122 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN CENTRAL OHIO...
NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
SOUTHERN CLARK COUNTY IN WEST CENTRAL OHIO...
EASTERN GREENE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1145 AM EDT.
* AT 1120 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JOHN BRYAN
STATE PARK...MOVING SOUTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDARVILLE...
JAMESTOWN...
JEFFERSONVILLE...
SABINA...
WASHINGTON COURT HOUSE...
IN ADDITION...SELMA...GLADSTONE...NEW JASPER...BELL CENTER...SHADY
GROVE...ROSEMOOR...BOWERSVILLE AND OCTA ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 56 AND 71...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.
&&
LAT...LON 3954 8333 3937 8359 3937 8361 3980 8400
3988 8382 3976 8365 3972 8365 3972 8359
TIME...MOT...LOC 1522Z 319DEG 53KT 3976 8384
$$
BINAU1 follow-up statement
714
WWUS51 KILN 241537
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 AM EDT TUE JUL 24 2012
OHC023-241547-
/O.CAN.KILN.SV.W.0191.000000T0000Z-120724T1545Z/
CLARK OH-
1137 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARK COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3938 8358 3937 8361 3967 8387 3973 8370
3972 8365 3968 8360 3950 8338
TIME...MOT...LOC 1537Z 319DEG 53KT 3959 8366
$$
OHC027-047-057-241545-
/O.CON.KILN.SV.W.0191.000000T0000Z-120724T1545Z/
CLINTON OH-FAYETTE OH-GREENE OH-
1137 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR WESTERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHEASTERN CLINTON
COUNTY IN SOUTHWEST OHIO...AND SOUTHEASTERN GREENE COUNTY IN WEST
CENTRAL OHIO...
AT 1133 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR ROSEMOOR...MOVING SOUTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SABINA AND WASHINGTON COURT HOUSE.
IN ADDITION...BLOOMINGTON...MILLEDGEVILLE...REESVILLE...STAUNTON AND
JASPER MILLS ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3938 8358 3937 8361 3967 8387 3973 8370
3972 8365 3968 8360 3950 8338
TIME...MOT...LOC 1537Z 319DEG 53KT 3959 8366
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:39 AM EDT, 43 minutes earlier.
Area forecast discussion, Jul 24, 10:39 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1039 AM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS OUR AREA TODAY...HELPING TO ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN LIFT BACK NORTH ACROSS THE REGION AS A WARM FRONT WEDNESDAY. A WEAK LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT BACK ACROSS THE OHIO VALLEY THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST CHANGES THIS MORNING INVOLVE RAISING POPS AND THREAT FOR SEVERE WEATHER. A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION FROM THE NORTH TODAY. MAIN DILEMMA WILL BE CURRENT MCS CLUSTER PUSHING SE INTO THE NW CWFA PER RADAR MOSAIC. CLUSTER COULD PRODUCE SOME SVR THUNDERSTORMS AS IT PUSHES SE. MAIN THREAT WILL BE DAMAGING WINDS. SPC HAS DECIDED TO GO WITH A SMALL SEVERE THUNDERSTORM WATCH FOR PARTS OF THE AREA IN ADVANCE OF THIS CLUSTER UNTIL 19Z WITH HIGH PWATS NEAR AND IN EXCESS OF 2 INCHES...HEAVY RAIN WILL ALSO OCCUR...BUT WITH MODERATE SHEAR IN THE MID LEVELS...AND STORM MOTIONS IN THE 30 TO 40 MPH...FLOODING SHOULD BE LIMITED. PCPN SHOULD EXIT THE SE CWFA BETWEEN 18Z AND 20Z AND THEN FOCUS WILL SHIFT TO OUR SW FOR POSSIBLE THUNDERSTORM REDEVELOPMENT ALONG THE FRONT WHERE INSTABILITY IS FORECAST TO BE THE GREATEST. AS FOR TEMPERATURES...IT WILL BE VARY TRICKY GIVEN CURRENT CLOUD COVER AND EXPECTED RAINFALL ACRS MUCH OF THE REGION THROUGH EARLY AFTN. HAVE PRETTY MUCH LEFT HIGHS AS IS...RANGING FROM THE UPPER 80S TO LOWER 90S...BUT THIS WILL HAVE TO BE WATCH AS THE DAY GOES ON. SO...DESPITE HEAT INDICES REACHING NEAR 100 DEGREES IN THE SOUTHWEST...WILL CONTINUE TO HOLD OFF ON HEAT HEADLINES THERE GIVEN THE HIGH VARIABILITY OF CLOUDS AND TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD LATE THIS EVENING...FINALLY STALLING ACROSS THE EXTREME SOUTHERN ZONES LATE TONIGHT. WITH THE LOSS OF DAYTIME HEATING...HAVE FORECAST A LULL IN ANY PRECIPITATION TO START OFF TONIGHT. ADDITIONAL ELEVATED SHOWERS WITH A POSSIBLE THUNDERSTORM COULD FIRE OFF AGAIN LATE TONIGHT ALONG THE FRONTAL BOUNDARY. THIS ACTIVITY COULD LINGER INTO THE DAY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTHEASTWARD ACROSS THE OHIO VALLEY AS A WARM FRONT. TEMPERATURES WILL ONCE AGAIN BE PROBLEMATIC FOR WEDNESDAY AS THE NAM SUGGESTS A WARM POOL OF 25C AT 850 HPA NOSING INTO OUR AREA LATE IN THE AFTERNOON. IF WE CAN CLEAR OUT IN THE WAKE OF THE WARM FRONT...IT IS LIKELY THAT THE CURRENT FORECAST TEMPERATURES WILL HAVE TO BE ADJUSTED UPWARD. EITHER WAY...WE WILL LIKELY SEE FURTHER HEAT HEADLINES FOR THE AREA. WEDNESDAY NIGHT APPEARS WELL CAPPED AND HAVE KEPT ANY POPS OUT FOR THAT PERIOD. A SHORTWAVE PASSING BY TO OUR NORTH WILL DRAG A COLD FRONT SOUTHEASTWARD TOWARD OUR AREA THURSDAY NIGHT. CONVECTION WILL DEVELOP OUT AHEAD OF THIS FRONT AND LOOKS TO ARRIVE IN OUR FORECAST AREA LATE THURSDAY INTO EARLY FRIDAY. MODELS STILL HAVE SLIGHTLY VARYING TIMING FOR THIS CONVECTION. SO HAVE OPTED WITH A BLEND OF THE FASTER NAM...AND SLOWER ECMWF. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE S/W DOESNT SWING THRU UNTIL FRIDAY...SO THIS SHOULD STALL THE MOVEMENT OF THE FRONT EWD AND SHOULD KICKOFF ADDITION CONVECTION ON FRIDAY. WENT WITH THE HIGHER POPS IN THE E ON FRIDAY. WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY INTO SUNDAY. LOOKS LIKE A WRMFNT MIGHT BE PUSHED OUT OF THE PLAINS INTO THE REGION FOR MONDAY...BRINGING ANOTHER CHANCE OF PCPN. FOR TEMPERATURES...LOOKS LIKE THURSDAY WITH BE THE HOTTEST DAY WITH THE REGION WARM SECTORED. USED A BLEND OF ECMWF/HPC GUIDANCE...WHICH PUTS HIGHS ON THU IN THE LOWER TO MID 90S. TEMPERATURES FALL BACK INTO THE UPPER 80S FRIDAY DUE TO THE CLOUD COVER AND CONVECTION. THE WEEKEND TEMPERATURES LOOK TO STAY IN THE MID TO UPPER 80S. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS NORTHERN INDIANA THIS MORNING...NOW PUSHING INTO PARTS OF WESTERN OHIO. THE LATEST HI-RES MODELS ARE ALL OVER THE PLACE ON EXACTLY HOW TO HANDLE THIS...RANGING FROM QUICKLY WEAKENING PCPN BY MID MORNING...TO HANGING ON TO PCPN WELL INTO THIS AFTERNOON. JUST BASED ON RADAR TRENDS...THINK PCPN SHOULD HANG ON AT LEAST FOR THE FIRST FEW HOURS OF THE TAFS SO WILL PLAY THEM ACCORDINGLY. AFTER THAT...WILL BANK ON A BIT OF A LATE MORNING LULL IN THE PCPN AND CUT THINGS OFF...ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH WITH THAT. MEANWHILE...A COLD FRONT IS SAGGING DOWN INTO THE AREA THROUGH THIS AFTERNOON AND THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW REMNANTS OF ONGOING PCPN WILL INTERACT WITH THIS FRONT. IF CURRENT CLOUDS AND PCPN ARE ABLE DISSIPATE...WE MAY BE ABLE TO DESTABILIZE ENOUGH THROUGH THIS AFTERNOON TO GET SOME REDEVELOPMENT ALONG/AHEAD OF THE FRONT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ACROSS OUR SOUTHWEST AND WILL COVER THAT THREAT WITH JUST A VCTS DUE TO THE UNCERTAINTY. IT LOOKS LIKE THE FRONT WILL BEGIN TO LIFT BACK TO THE NORTH OVERNIGHT TONIGHT AND AS WE START TO GET SOME INCREASING LOW LEVEL JET DYNAMICS...THINK WE COULD ALSO SEE SOME SHOWER OR THUNDERSTORM DEVELOPMENT LATE TONIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THEN AGAIN THURSDAY AFTERNOON INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/LATTO NEAR TERM...HICKMAN/LATTO SHORT TERM...LATTO LONG TERM...SITES AVIATION...JGL
Hazardous weather outlook, Jul 24, 5:06 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT TUE JUL 24 2012 INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082- 088-250915- WAYNE-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS- HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-250915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-BUTLER-HAMILTON-CLERMONT-BROWN- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. IF THESE STORMS DEVELOP LATER IN THE DAY...THEN TEMPERATURES MAY CLIMB INTO THE MIDDLE 90S. THIS WOULD HELP PRODUCE HEAT INDICES REACHING THE 100 DEGREE MARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES ON WEDNESDAY WILL CLIMB INTO THE MIDDLE 90S AND PERHAPS EVEN THE UPPER 90S. THIS WILL COMBINE WITH DEWPOINTS IN THE LOW 70S TO PRODUCE HEAT INDICES AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 7:39 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 AM EDT TUE JUL 24 2012
OHZ034-042-043-051-241215-
DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
739 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...WESTERN
MIAMI...SOUTHWESTERN MERCER AND DARKE COUNTIES THROUGH 815 AM EDT...
AT 730 AM EDT...RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WEST OF
CELINA TO NEAR GREENVILLE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. HENRY...UNION
CITY...ANSONIA...VERSAILLES...PLEASANT HILL...NEW MADISON...
GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.
ALSO...NORTH DAYTON...ROSE HILL...BURKETTSVILLE...COSMOS...NEW
WESTON...NORTH STAR...ROSSBURG AND OSGOOD ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4003 8421 3991 8444 3992 8479 3995 8481
4056 8481 4063 8473
BINAUSpecial weather statement, Jul 24, 9:00 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 AM EDT TUE JUL 24 2012
OHZ043-044-051-052-241330-
CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
900 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN
MIAMI...SOUTHWESTERN LOGAN AND WESTERN CHAMPAIGN COUNTIES THROUGH 930
AM EDT...
AT 858 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA...TROY...ST.
PARIS AND URBANA.
ALSO...LOCKINGTON...PEMBERTON...QUINCY...PLATTSVILLE...FARRINGTON...
BALLOU...FLETCHER AND CARYSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4002 8365 4004 8403 4003 8404 4004 8431
4035 8437 4038 8406
BINAUSpecial weather statement, Jul 24, 10:06 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT TUE JUL 24 2012
INZ050-OHZ034-035-042-043-241445-
WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
1006 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN
SHELBY...MERCER...NORTHERN DARKE...SOUTHWESTERN AUGLAIZE AND
NORTHEASTERN WAYNE COUNTIES THROUGH 1045 AM EDT...
AT 1000 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER EAST
CENTRAL INDIANA...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS AS THEY PUSH INTO WEST CENTRAL OHIO.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...FORT
RECOVERY...COLDWATER...ST. HENRY...UNION CITY...NEW BREMEN...
MINSTER...ANSONIA...FORT LORAMIE...FOUNTAIN CITY AND VERSAILLES.
ALSO...WABASH...TAMA...MONTEZUMA...NORTH DAYTON...CARTHAGENA...
BULKHEAD...ROSE HILL AND COSMOS ARE NEAR THE PATH OF THESE STRONG
THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4038 8425 3980 8506 4001 8513 4001 8482
4066 8481 4074 8466
BINAULocal storm report, Jul 24, 11:12 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG ANSONIA 40.21N 84.64W
07/24/2012 DARKE OH PUBLIC
TREE DWON ON STATE ROUTE 49 SOUTH OF STATE ROUTE 47.
1052 AM TSTM WND DMG 1 E GREENVILLE 40.10N 84.61W
07/24/2012 DARKE OH PUBLIC
TREE DOWN ALONG ROUTE 36 EAST OF GREENVILLE
&&
JDRLocal storm report, Jul 24, 11:16 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG GREENVILLE 40.10N 84.62W
07/24/2012 DARKE OH LAW ENFORCEMENT
TREES DOWN.
&&
ANOVAKLocal storm report, Jul 24, 11:20 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND GST KRID RICHMOND APT 39.76N 84.84W
07/24/2012 M52 MPH WAYNE IN AWOS
&&
SFHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:36 AM EDT | Special Weather Statement | ILN | Hamilton | 39 min |
| Jul 24, 7:39 AM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Jul 24, 8:09 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 36 min |
| Jul 24, 9:00 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 30 min |
| Jul 24, 10:06 AM EDT | Special Weather Statement | ILN | Darke, Mercer | 39 min |
| Jul 24, 10:26 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 34 min |
| Jul 24, 10:49 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 26 min |
| Jul 24, 10:56 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 34 min |
| Jul 24, 11:13 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Miami, Montgomery, Preble, Warren | 32 min |
| Jul 24, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 26 min |
| Jul 24, 11:42 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 48 min |
| Jul 24, 12:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland, Warren | 27 min |
| Jul 24, 12:22 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 83 min |
| Jul 24, 12:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 37 min |
| Jul 24, 12:25 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 50 min |
| Jul 24, 3:35 PM EDT | Heat Advisory | ILN | Adams, Brown, Butler, Clermont, Clinton, Darke and 6 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.